Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 7, NWS Tulsa, OK

March 29, 2022Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 29, 2022, 3:05 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 29, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 3:05 AM CDT (08:05 UTC)
In effect from
Mar 29, 2022, 12:00 PM CDT
Expired
Mar 29, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-501 J/kg
Mixed-layer LCL
2263 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS84 KTSA 290805
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
305 AM CDT Tue Mar 29 2022

OKZ054-059-292100-
/O.NEW.KTSA.FW.W.0007.220329T1700Z-220330T0000Z/
Osage-Pawnee-
305 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE
COUNTIES IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 20 to 30 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity 40 to 45 percent.

* TEMPERATURE...High temperatures around 80 degrees.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
621 
WWUS84 KTSA 291909
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
209 PM CDT Tue Mar 29 2022

OKZ054-059-300000-
/O.CON.KTSA.FW.W.0007.000000T0000Z-220330T0000Z/
Osage-Pawnee-
209 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES
IN NORTHEAST OKLAHOMA...

* AFFECTED AREA...In Oklahoma, Osage and Pawnee counties.

* WIND...South winds 20 to 30 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity 40 to 45 percent.

* TEMPERATURE...High temperatures around 80 degrees.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 29, 12:27 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 29, 12:27 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Mar 29 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 925 PM CDT Mon Mar 28 2022

Surface dewpoints are running 10-20F higher than this time
yesterday, with significantly milder temps expected as
south/southeast winds stay up through the night. Forecast in
good shape for the remainder of the night.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 250 PM CDT Mon Mar 28 2022

A windy and warm day is expected Tuesday, with temperatures
warming into the 70s to near 80 despite considerable cloud cover.

Strong to severe thunderstorms will develop to our west Tuesday
evening as a strong upper level storm system approaches the
region. This activity is expected to congeal into a QLCS overnight
that will sweep across our forecast area. This will be a low
instability/high shear event, so damaging winds and isolated
tornadic spinups will be the primary severe weather threats in our
area.

Additional showers and a few thunderstorms will continue into
Wednesday as the center of the upper system moves over our area,
and some small hail may even be possible at that time.

Another storm system will affect the area late Friday and Friday
night bringing a chance of showers and isolated thunderstorms. Yet
another system looks to affect the area early next week, but
details on this system are still murky at this point. Overall
temperatures from Thursday through Monday will generally be near
or slightly below the seasonal averages.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Tue Mar 29 2022

VFR conditions will continue through most of the night with
strengthening southerly low level jet resulting in LLWS at all
sites. MVFR ceilings will develop across southeast OK Tuesday
morning and may eventually spread into the rest of the area for a
short time. South winds will increase Tuesday with sfc gusts 25-35
knots possible over NE OK and NW AR. LLWS will once again develop
after 00z Wednesday with sfc winds remaining gusty out of the
south. A complex of strong storms will move into eastern OK,
mainly after 06z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  56  62  37 /  10  90  70   0
FSM   78  59  68  38 /  10  90  90   0
MLC   77  57  66  38 /  10 100  60   0
BVO   80  53  61  33 /  10  90  70   0
FYV   74  56  63  32 /  10  90  90  10
BYV   73  57  63  35 /  10  90 100  10
MKO   77  57  65  36 /  10 100  80   0
MIO   76  54  61  34 /  10  90  90  10
F10   77  57  64  37 /  10 100  60   0
HHW   77  57  69  40 /  10  90  60   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....05
AVIATION...14
Hazardous weather outlook, Mar 28, 4:53 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Mon Mar 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Mon Mar 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
The combination of gusty southeasterly winds, warm temperatures,
and low relative humidity values will yield a limited fire weather
potential this afternoon, especially across portions of eastern
Oklahoma west of Highway 75. Low level moisture will gradually
increase during the late afternoon and evening however which will
help in low level RH recovery this evening and overnight, keeping
conditions below critical.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
          High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Strong and gusty south winds are expected Tuesday with gusts of 35
to 40 mph likely across parts of eastern Oklahoma. Higher grassland
fire spread rates are likely as a result, however moisture will
continue to increase along with cloud cover to again keep
conditions from becoming critical.

A line of strong to severe thunderstorms is expected to move
across eastern Oklahoma and western Arkansas late Tuesday evening
through the overnight hours. Damaging winds will be the primary
severe weather threat, with a limited potential for tornadoes
within the line of storms. Locally heavy rainfall is also
possible.

Gusty winds and cooler temperatures will follow the cold front
Wednesday with a continued threat of thunderstorms. The next
chance of rain and thunderstorms will arrive late Friday into
Saturday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:02 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more18 hr

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.